MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BIOPSY FORCEPS
Model Number FB-231K
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blood Loss (2597)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device referenced in this report was not returned to olympus for evaluation.Therefore the exact cause of the reported event could not be conclusively determined at this time.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
The following events regarding postoperative bleeding after biopsy were reported in the 95th congress of the (b)(6) gastroenterological endoscopy society.Article title: clinical study of bleeding of patients under antithrombotic treatment after endoscopic biopsy for upper gastrointestinal tract the total cases were 33,295.They were performed from march 2011 to february 2017.Fb-231ks were used for upper endoscopic examinations.One week later after the examination, the doctor asked all patients whether bleeding occurred.In the study, accidental bleeding of 4 cases occurred after gastric biopsy as follows.Group of non-taking antithrombotic medicine: 2 cases group of taking antiplatelet agent: 1 case group of taking anticoagulant agent: 1 case all cases were treated endoscopically.The malfunction of fb-231ks was not reported.This report is regarding 4 of 4 accidental bleeding cases.
 
Additional Manufacturer Narrative
This supplemental report is submitting to correct "device product code".

Brand Name
DISPOSABLE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to
MDR Report Key7559460
Report Number8010047-2018-00974
Device Sequence Number13508607
Product Code FCL
UDI-Device Identifier04953170389511
UDI-Public04953170389511
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K950636
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,study,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFB-231K
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/10/2018
Supplement Date Received by Manufacturer02/20/2019
Initial Report FDA Received Date06/01/2018
Supplement Report FDA Received Date03/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;